Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 21, 2021, 5:22 AM EDT for Miami-Dade County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2021, 5:22 AM EDT (09:22 UTC)
- Expired
- Apr 21, 2021, 6:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
The text
As transmitted.
778
WWUS82 KMFL 210922
SPSMFL
Special Weather Statement
National Weather Service Miami FL
522 AM EDT Wed Apr 21 2021
FLZ073-173-174-211000-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
522 AM EDT Wed Apr 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 600 AM EDT...
* At 522 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Royal Palm Ranger to 9 miles southeast of Mahogany Hammock.
Movement was east at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Florida City, Royal Palm
Ranger, Homestead Bayfront Park and Homestead Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2518 8080 2516 8083 2539 8064 2551 8030
2529 8034 2530 8039 2526 8040 2527 8040
2524 8043 2521 8057 2523 8052 2524 8057
2521 8060 2520 8059 2515 8077 2516 8079
2515 8080
TIME...MOT...LOC 0922Z 248DEG 13KT 2535 8064 2521 8076
$$
Hadi/KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 3:48 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 21, 3:48 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 348 AM EDT Wed Apr 21 2021 .SHORT TERM... (Today through Thursday) * A stalled frontal boundary will gradually advance southeastward across South Florida today, supporting numerous showers and scattered thunderstorms across the area. * Repeated rounds of heavy showers and storms could result in localized flooding today, especially across the east coast metros. In addition, locally gusty winds may accompany any stronger convective updrafts. * The frontal boundary should slowly depart the area by Thursday morning, with generally drier conditions in its wake. A WSW-ENE oriented frontal boundary continues to linger across the northern portions of South Florida, with southwesterly winds and rich moisture (lower/middle 70s dewpoints) remaining in place across South Florida. As a mid-level jet steak departs the base of a large- scale east-central CONUS trough, a poleward low-level mass flux will result in additional southwesterly moisture transport into South Florida during the overnight hours, with forecast PWs climbing into the 1.8 to 2.0 inch range by late this morning. The rich moisture and low-level confluence accompanying the frontal boundary will foster the development of numerous showers and scattered thunderstorms today -- generally spreading east-southeastward across southern Florida with the slowly advancing surface boundary/trough. Considering the abundant deep-layer moisture and mid-level steering flow paralleling the surface frontal zone, training of heavy rain showers and thunderstorms could result in localized flooding, especially across the east coast metros of South Florida. In addition, enhanced westerly deep-layer bulk shear could allow for the development of a few loosely organized convective clusters, capable of producing locally heavy rainfall and gusty outflow winds. Mosaic radar imagery currently shows bands of elevated showers developing across southern Florida, and this activity will likely expand in coverage and perhaps intensity from the late morning into the afternoon hours. Dense cloud coverage associated with the lingering frontal boundary and upstream convection across the southeastern Gulf of Mexico will likely limit daytime heating and associated boundary layer recovery today -- generally limiting the intensity of convective updrafts that develop this afternoon. That being said, any pockets of clearing and associated boundary layer destabilization will be worth monitoring for locally strong updraft development. By Thursday morning, the aforementioned surface boundary will be departing the region, and rain/thunderstorm chances will generally decrease across the area. That being said, lingering low-level moisture along the tail end of the frontal boundary combined with diurnal heating will allow for afternoon thunderstorm development, mainly across the southern portions of South Florida. .LONG TERM... Thursday night through Tuesday night... The boundary mentioned in the short term stalls just to the south, as high pressure builds to the east. This helps keep the boundary to the south for the beginning of the weekend, but also allows for moisture to be advected into the area, allowing for at least a slight chance of showers when combined with diurnal heating. By Saturday afternoon, a weak 500mb shortwave also moves across the area. This may bring enough dynamics for a few thunderstorms, mainly along the east coast and in the Lake region, where the sea/Lake breezes could also aid in convective development. By Sunday, a low pressure system moves across the Ohio River Valley and into the mid-Atlantic states. This system will have an associated cold front, which looks to do the old Okeechobee teaser thing and stall around the Lake. This will allow for somewhat better chances of showers and thunderstorms for much of the area on Sunday. Beyond Sunday, the models diverge with the disposition of the front. The ECMWF has it slowly moving through, and clearing South Florida by Monday afternoon. The GFS is less progressive and has the front hanging around for the beginning of the week. So, while the current forecast does not mention any precipitation for Monday at this time, would not be surprised if it gets added with future packages. && .AVIATION(06Z TAFS)... A WSW-ENE oriented surface boundary will remain draped across the northern portions of S FL overnight prior to advancing southeastward across the area during the day on Wednesday. The diffuse nature of the boundary introduces large uncertainty in both the timing and coverage of showers and storms throughout the period, so generally handling this with PROB30 and VC groups. Sub- VFR conditions will accompany the stronger showers and storms, and AMDs may become necessary as forecast confidence increases. && .MARINE... A stalled frontal boundary will be the focus for numerous showers and scattered thunderstorms across the local waters through at least Wednesday, when the front is forecast to gradually advance southeastward through the area. Outside of locally gusty winds and heavy downpours accompanying showers and storms, marine conditions should remain generally benign until around Thursday morning, when moderate northerly winds will result in cautionary conditions for small craft operators. Cautionary conditions are forecast once again late in the week into the upcoming weekend as easterly winds strengthen across the area. && .BEACHES... Numerous showers and scattered thunderstorms will affect the South Florida beaches today, with heavy downpours and locally gusty winds possible. The rip current risk will increase across the Atlantic beaches late this week into the upcoming weekend as easterly/onshore winds strengthen. && .PRELIMINARY POINT TEMPS/POPS... Miami 84 69 84 72 / 60 30 30 10 West Kendall 85 67 86 70 / 60 30 30 10 Opa-Locka 84 67 84 69 / 60 30 30 10 Homestead 85 67 84 70 / 60 30 30 10 Fort Lauderdale 84 69 84 72 / 60 30 30 10 N Ft Lauderdale 84 68 82 71 / 60 30 30 10 Pembroke Pines 84 67 84 70 / 60 30 40 10 West Palm Beach 84 64 81 68 / 60 20 20 0 Boca Raton 84 67 83 70 / 60 30 30 0 Naples 81 64 86 67 / 60 0 10 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Thursday and Aviation/Marine...Weinman Thursday Night through Tuesday...13 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 21, 4:29 AM EDT, 53 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 429 AM EDT Wed Apr 21 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 212030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 429 AM EDT Wed Apr 21 2021 ...A FEW STRONG STORMS POSSIBLE TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will spread southeastward across southern Florida into the evening hours. Some storms could become strong during the afternoon hours, especially if clouds can clear out. Waterspouts: A waterspout cannot be ruled out with any strong showers or storms today. Wind: Locally strong wind gusts will be possible with any strong showers or thunderstorms that develop this afternoon, with the highest risk across the eastern half of South Florida. Flooding: Localized flooding from repeated rounds of heavy showers and storms will be possible today, especially across the east coast metros during the afternoon and evening hours. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms will be possible once again on Thursday afternoon, with locally heavy rainfall and gusty winds possible -- especially across the southern portions of South Florida. Cautionary marine conditions will be possible behind a departing frontal boundary by late this week, and an increasing rip current risk is also anticipated for the east coast beaches of South Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Apr 21, 5:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
522 AM EDT Wed Apr 21 2021
FLZ073-173-174-211000-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
522 AM EDT Wed Apr 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MIAMI-DADE COUNTY
UNTIL 600 AM EDT...
* At 522 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Royal Palm Ranger to 9 miles southeast of Mahogany Hammock.
Movement was east at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Florida City, Royal Palm
Ranger, Homestead Bayfront Park and Homestead Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2518 8080 2516 8083 2539 8064 2551 8030
2529 8034 2530 8039 2526 8040 2527 8040
2524 8043 2521 8057 2523 8052 2524 8057
2521 8060 2520 8059 2515 8077 2516 8079
2515 8080
TIME...MOT...LOC 0922Z 248DEG 13KT 2535 8064 2521 8076
Hadi/KellyNearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.